Arkansas, 2015

Flooding in Arkansas, March 13, 2015

March 13, 2015 · NWS LZK · 6 events in 5 counties and zones

Heavy rainfall caused some areal flooding across portions of the state on the 13th. While less than 3 inches of rainfall was observed, dormant vegetation and saturated soils caused some flooding as standing water closed some roads.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall caused some areal flooding across portions of the state on the 13th. While less than 3 inches of rainfall was observed, dormant vegetation and saturated soils caused some flooding as standing water closed some roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 13, 9:24 AM CST, 6 minutes earlier.

Area forecast discussion, Mar 13, 9:24 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1024 AM CDT FRI MAR 13 2015

.UPDATE...
CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE AND ONLY A FEW CHANGES
WILL BE NEEDED THIS MORNING. LATEST SURFACE ANALYSIS SHOWS SURFACE
LOW PRESSURE OVER THE ARKLATEX WITH SHORTWAVE ENERGY CONTINUING TO
ROTATE AROUND THE PARENT LOW. NET RESULT WILL BE PERIODS OF SHOWERS
CONTINUING THROUGH THE AFTERNOON WITH A RUMBLE OR TWO OF THUNDER
NOT OUT OF THE REALM OF POSSIBILITIES.

WILL CONTINUE THE FLASH FLOOD WATCH BUT ONLY MINOR FLOODING HAS
BEEN REPORTED AT THIS TIME WITH DITCHES AND CREEKS RUNNING FULL. A
FEW AREA ROADS HAVE EXPERIENCED SOME WATER FLOWING ACROSS THEM
PROMPTING THE FLOOD ADVISORY THROUGH EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT FRI MAR 13 2015/

AVIATION...13/12Z TAF CYCLE

WIDESPREAD IFR/LIFR CONDS WL PREVAIL FOR A GOOD PORTION OF THE PD AS
BANDS OF RAIN CONT TO LIFT NWD. THE PRIMARY SFC LOW WL WORK NWD
INTO AR LATER TODAY. MODELS CONT TO INDC A DRY SLOT WORKING INTO
SERN AR LATER TODAY...WITH A CHC OF OCNL MVFR CONDS. VCTS INCLUDED
ACRS CNTRL AND SRN TAF SITES THRU THE DAY AS THE SFC LOW APCHS. /44/

PREV DISCUSSION... /ISSUED 336 AM CDT FRI MAR 13 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

NOT MUCH CHANGE TO THE SHORT TERM FORECAST THIS MORNING.
WIDESPREAD SHOWER ACTIVITY WILL AFFECT THE STATE TODAY AND TONIGHT
AS ADVERTISED THE LAST COUPLE OF DAYS. UPPER AIR SOUNDINGS FROM
AROUND THE REGION YESTERDAY EVENING SHOWED PRECIPITABLE WATER
VALUES RANGING FROM 1.37 INCHES IN LITTLE ROCK...WHICH WAS ON THE
NORTHERN EDGE OF THE MOISTURE PLUME YESTERDAY EVENING...TO AROUND
OR SLIGHTLY ABOVE 1.6 INCHES AT SOUNDING LOCATIONS TO OUR SOUTH IN
SHREVEPORT...JACKSON...AND LAKE CHARLES. ALL OF THIS MEANS THAT THE
SHOWERS AND ISOLATED THUNDERSTORMS THAT OCCUR TODAY WILL BE VERY
EFFICIENT RAINFALL PRODUCERS. COUPLE THIS WITH SATURATED GROUNDS
DUE TO RECENT RAINFALL AND SNOW MELT...AND THE POTENTIAL FOR RIVER
AND AREAL FLOODING AS WELL AS SOME FLASH FLOODING STILL EXISTS. AS
SUCH...WILL MAINTAIN THE FLASH FLOOD WATCH THROUGH SATURDAY
MORNING.

SHORTWAVE ENERGY ROTATING NORTHWARD FROM LOUISIANA TO ARKANSAS
TODAY AND TONIGHT WILL EVENTUALLY SHEAR OUT OVERHEAD. THE CHANCE
FOR HEAVY RAINS WILL DIMINISH DURING THE OVERNIGHT HOURS
TONIGHT AS THIS OCCURS...BUT THERE SHOULD BE ENOUGH LIFT OVER
ARKANSAS TO SUPPORT AT LEAST SOME SLIGHT PRECIP CHANCES ACROSS
THE FORECAST AREA WELL INTO SATURDAY AFTERNOON. DRY CONDITIONS ARE
EXPECTED SAT EVENING THROUGH THE REMAINDER OF THE SHORT TERM
PERIOD AS UPPER RIDGING BUILDS OVER THE SOUTH CENTRAL CONUS.
TEMPERATURES WILL REMAIN AROUND NORMAL TODAY AND TOMORROW...BUT
SUNDAY AND MONDAY SHOULD BE SEVERAL DEGREES ABOVE NORMAL AS HIGH
PRESSURE BUILDS OVER THE REGION.

LONG TERM...TUESDAY THROUGH THURSDAY

A CDFNT WL BE WORKING OUT OF SRN AR AT THE START OF THE PD. THE
BNDRY WL EVENTUALLY STALL OUT TO THE S OF THE FA ON TUE AS IT
ENCOUNTERS A WEAK UPR LVL RDG. DRIER AIR BEHIND THE FNT WL FILTER
INTO THE REGION FOR ONLY A BRIEF PD.

HEADING INTO WED AND THU...THE AFOREMENTIONED FNTL BNDRY WL RETURN
NWD IN RESPONSE TO A NEW STORM SYS DVLPG OVR WRN TX. RAIN CHCS WL
INCRS FM THE SW STARTING ON WED AS AN OVERRUNNING PATTERN SETS UP
ACRS THE FA. THE SFC LOW WL EVENTUALLY WORK NEWD AND PASS N OF AR
LATER ON THU. RAIN CHCS WL DIMINISH SOMEWHAT BY THE END OF THE PD.
HOWEVER...ABUNDANT CLOUD COVER WL KEEP TEMPS AT OR JUST BLW SEASONAL
NORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  53  60  45 / 100  90  50  20
CAMDEN AR         69  56  65  49 / 100  30  30  10
HARRISON AR       61  49  60  40 / 100 100  40  10
HOT SPRINGS AR    65  54  64  48 / 100  60  50  20
LITTLE ROCK   AR  67  55  63  48 / 100  70  50  20
MONTICELLO AR     71  57  67  51 / 100  40  20  20
MOUNT IDA AR      64  53  63  46 / 100  70  50  10
MOUNTAIN HOME AR  63  51  61  42 / 100 100  40  10
NEWPORT AR        64  55  61  46 / 100  90  50  20
PINE BLUFF AR     70  56  64  49 / 100  50  30  20
RUSSELLVILLE AR   64  53  63  45 / 100  90  50  10
SEARCY AR         65  54  62  46 / 100  80  50  20
STUTTGART AR      68  56  64  48 / 100  70  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

56
Hazardous weather outlook, Mar 13, 4:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAR 13 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF RAIN WILL CONTINUE ACROSS ARKANSAS TODAY AND TONIGHT AS A
SLOW MOVING LOW PRESSURE SYSTEM LIFTS NORTHWARD FROM WESTERN
LOUISIANA. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WILL BE
COMMON...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE OVER THE NORTHERN
HALF OF THE STATE.

SOILS REMAIN SATURATED WHILE STREAMFLOW REMAINS HIGH ACROSS ARKANSAS
AND CANNOT HOLD A LOT OF ADDITIONAL WATER. ALSO VEGETATION REMAINS
MOSTLY DORMANT...AND IS NOT CONSUMING MUCH GROUND WATER. THUS...
MINOR RIVER FLOODING WILL LINGER AND THERE IS A POSSIBILITY FOR
FLASH FLOODING ISSUES WITH ANY SIGNIFICANT RAINFALL THAT OCCURS
TODAY AND TONIGHT. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THE ENTIRE FORECAST AREA.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
PARTS OF FAR SOUTHEAST ARKANSAS. A FEW STORMS COULD APPROACH SEVERE
LEVELS...WITH THE POTENTIAL FOR DAMAGING WINDS GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE AFOREMENTIONED STORM SYSTEM WILL EVENTUALLY STALL OUT OVER
CENTRAL ARKANSAS ON SATURDAY...WITH RAIN CHANCES LINGERING ACROSS
ARKANSAS. THE LOW PRESSURE SYSTEM IS FORECAST TO WEAKEN AND
EVENTUALLY MOVE OUT OF THE STATE ON SUNDAY WITH DRIER CONDITIONS TO
FOLLOW.

A NEW STORM SYSTEM IS EXPECTED TO ORGANIZE TO THE WEST OF THE REGION
BY THE MIDDLE OF THE WEEK. RAIN CHANCES WILL INCREASE ONCE AGAIN ON
WEDNESDAY AND THURSDAY AS THE LOW PRESSURE SYSTEM APPROACHES
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Cleburne

When
March 13, 9:30 AM CST to 10:30 AM CST
Where
Cleburne County, 1.53 mi ESE of Edgemont to 1.18 mi SSE of Edgemont
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.592, -92.155

Water covered several roads across the area.

Flood, White

When
March 13, 10:00 AM CST to 11:00 AM CST
Where
White County, 1.69 mi NNE of Searcy to 0.94 mi NNW of Searcy
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.271, -91.735

Street flooding was observed in Searcy.

Flood, Woodruff

When
March 13, 10:15 AM CST to 11:15 AM CST
Where
Woodruff County, 1.4 mi N of New Augusta to 0.49 mi NNE of Augusta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.290, -91.346

Water covered several roads across town.

Flood, Lonoke

When
March 13, 10:22 AM CST to 11:22 AM CST
Where
Lonoke County, 1.28 mi NNE of Cabot to 1.19 mi SSE of Mountain Spgs
Cause
Heavy Rain
Reported by
Public
Coordinates
34.987, -92.011

Several roads were covered with water across town.

Flood, Pulaski

When
March 13, 10:25 AM CST to 11:25 AM CST
Where
Pulaski County, 1.21 mi NNE of Woodland Hgts to 0.67 mi NNW of Ivesville
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.796, -92.392

Some street flooding was observed in West Little Rock.

Flood, Pulaski

When
March 13, 11:28 AM CST to 12:28 PM CST
Where
Pulaski County, 1.06 mi N of Booker to 0.52 mi NNW of Booker
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.815, -92.201

Parts of Trammel Road in Sherwood were closed due to flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587930, 587931, 587932, 587933, 587934, 587935.